MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following investigation elements were determined to be applicable and were completed as part of this investigation: complaint history review, sample analysis based on a review of this information, the following was concluded: the complaint of damaged needle tip was confirmed and the cause was determined to be use related.The product returned for evaluation was a 20g safestep infusion set with y-site.The returned product sample was evaluated and the needle was observed to be bent at the needle base.The following observations were noted during the sample evaluation: usage residue was seen on the sample which proved that the product had experienced at least some use.The needle tip was barbed suggesting contact between the needle and port base.An attempt to advance the safety over the needle tip was unsuccessful as the safety could not pass the bent region of the needle.Force applied at an angle to the needle axis, or if the needle is not inserted perpendicular into the port septum, can lead to bending of the needle shaft.It is advised to verify that the needle length is correct based on port reservoir depth, tissue thickness and the thickness of any dressing beneath the bend of the needle; if too long, needle and/or port may be damaged at insertion.Additionally, avoid excessive manipulation once the needle is in the port.No potential damage related to the manufacturing process was noted on the complaint sample.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported the safestep non coring needle tip was not fine.When hcp use the safestep needle to acces the port patient feels the pain during the prick as well as removal of the needle and reported it to hcp.Therefore hcp when removing the needle and patient complained about the pain.Patient body fluid and blood exposure to the sample.Patient got stuck twice for port access.They used the fresh unit of the product.On 10/17/2023, the retuned needle exhibited a bend in the needle tip.

Brand Name
SAFESTEP HUBER NEEDLE SET 20G X 1 IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18021439
Report Number3006260740-2023-04908
Device Sequence Number7604214
Product Code FPA
UDI-Device Identifier00801741066238
UDI-Public(01)00801741066238
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberN/A
Device Catalogue NumberLH-0032YN
Device Lot NumberASGYFC055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown